Hy guys, I am physician, and as all of you I am still fighting with this problem. I want all of us to get out of this, for that reason I recommend you a drug named Bupropion, in a dose of 150mg. This drug is used as an antidepressant but its mechanism of action is different because it not functions by increasing serotonin level, what really does is the reuptake of dopamine levels. This means it works directly on the dopaminergic reward system, what make your brain not ask you for more dopamine than you get when you masturbate, smoke, or consume any drug. Is for this reason that bupropion is also used to help patients to stop smoking, but is not considerated for masturbation for the simple fact that current medicine considers it like a “good habit”. People like us know how destructive and addicrive can be this habit and there is also evidence that the brain of someone who view porn is similar to the brain of a smoker or an alcoholic, so this drug is also effective on us. I am not Psychiatrist, so I never formulated it to a patient, but I can tell you from my own experience that it is a fabulous medicine. Its not a magic drug, but it helps a lot to feel less urgues because the dopamine is already there, what makes the brain is not pressuring you to view porn and masturbate. I hope my advice will help you and please sorry for my english I am only level B1.
I am on day 78 of nofap and I used to take 2 cups of coffee every day but now I take only one.the thing is that I am feeling depressed,no emotions but no anxiety .will this drug help me?
And also won’t I get addicted to this drug?
Sorry for my bad english
Does it have side effects??. I mean how frequently should I take…??Or anyone from any age can take it…??
I’m not too sure whether i personally would do that.
I mean, sure it can help you to reduce urges. But what if you need pmo to relieve stress from your day? What if there is a reason for your addiction? I think it is more important to figure out the reason for a problem. And then, maybe assisting that with medication if it is a very severe case.
The medication only reduces the urges but once you stop taking them, you are back on the pmo train.
I’m always a bit hesitant on neurotransmitter things. Sure, if you have something severe you have to take medication. But the problem with for example dopamine is that it is not only used for our reward system but on a whole bunch of pathways. So, you can balance one pathway and hence reduce cravings but change others which can lead to the next problem
Hey guys. I’m a medical student and as he’s said, it’s true about the mechanism of action of Bupropion and the treatment for smoking. But to use as treatment for masturbation would be highly discouraged for the simple fact that this drug can cause your dopamine levels to go haywire and fluctuate tremendously. And after all you are taking a 'drug’which is a foreign substance, into your body. Can’t be better than not taking it right? So why not just voluntarily keep your zipper on and feel much more confident about yourself rather than resort to some chemical that diminishes the feeling of satisfaction.
hola, cual es la dosis que recomiendas?
I agree with you in certain things but in disagrement with others. You are right when you say that it have secondary effects like disminution of feelings insomnia and anxiety but how do you know, in all the addictions, the dopamine levels are reduced, that is the reason why all chronic addict have anhedonia that means to lose the interest of doing anything. In the forum we call to this low stamina or cero energy. So if you really have a chronic porn addiction it is no discouraged to use the medicine because you really need to balance those low levels of dopamine. If you think you are not a chronic porn viewer and you only do the fap challange to overcome yourself, bupropion wil cause a lot of anxiety and disminution of feeling. And yes we both know that as a physician is irresponsable to advice in this forum to take the medicine because we first have to examinate the personal situation of each person, but sincerly, my advice is not as physician, is as a chronic addict of porn for 12 years who has beneficiated a lot with this medication.
Yes I agree with you. I can tell that it is a very safe drug, but as all medications it has its secondary effects. As you said, The medication is only in the worst cases when you think that you have tried everything and even so you continue relapsing. If you think you can win this battle how you are doing continue like that and do not try any medicine.
78 days? thats great!! Really I think you dont need to take any drug, you have almost overcome this battle and this medication is only recommend for the worst cases. Just in case you relapse, the medication is really safe and dont cause addiction but you can feel more agitated
Hola, la dosis es de 150 mg pero el medicamento esta disponible en dos formulaciones: el de liberacion inmediata que dura de 8 a 10 Hr se toma 2 veces al dia y el de liberacion prolongada que se reconoce pof sus siglas XL dura de 21 a 24Hr y se toma una vez al dia.
Yes thanks for remember me this important facts .it can cause insomnia, anxiety and tremors, it dont cause addiction. It is contraindicated for less than 18 tears old, and the medication can take once a day if it is of prolonged realease or XL or twice a day if it is of inmediate realease.
I agree with @neveragaintw here. This amounts to replacing one external dependence with another, and will hamper the kind of personal growth and gaining of inner strength which is the point of nofap. Sure, antidepressants are fantastic if you are suffering from debilitating depression, but otherwise there is no point taking it to just stop the urges. Indeed it will lower your libido overall and this effect will stay for some time (a few days to several weeks) even after you stop taking the meds - so good luck if one of your NoFap goals is to score with chicks. Other side effects such as general carelessness and lethargy (say hello to clutter all around) are not worthwhile considering the kind of goals that people have in this forum. There is usually weight gain, too. And there is evidence that anti-anxiety medicines help you relieve social anxiety while hampering learning of actual social skills. So, overall, not worth it unless you need to take it for other reasons.
Ok…gracias por la información…
The Bupropion is officially approved by the FDA to treat tobacco cessation and I already explain why it possibly can be useful for masturbation. Its a different type of antidepressant because it have a different mechanism of action. That is the reason why it doesnt cause lethargy or decreased libido, and instead of gaining weight, it cause reduction. It doesn’t cause any dependence. The secondary effects are agitation, insomnia and tremors. And sure, you have all the reason when you talk about personal growth or gaining inner strenght, no medication will replace that, but only take it as a final recurse when you feel that despite everything you cannot control yourself.
THE ONLY THING WHICH CAN HELP US IS US, SELL YOUR DRUG SOMEWHERE ELSE
Dont want to fall in other trap, i am already in a shithole.
Ok then, granted that Bupropion has different side effects than other antidepressants. Sticking to science then, has Buprpion been approved by FDA for addiction to masturbation or to sex after clinical trials? If not, then it is absurd and patently irresponsible for you to suggest that one is the same as the other, and as a physician I think you would know that. We in this community realize the adverse effects of PMO addiction more than the general public, but that doesn’t allow us to extrapolate the treatment of addiction to a specific substance to any other type of addiction. Finally, I take your point about your recommendation only being relevant for extreme loss of impulse control, but in such an extreme scenario the person is anyway a clear sex addict who would normally be getting treatment under a physician’s supervision.
Guys all surbio is trying to do is share something that worked for him. He is not forcing anyone to buy the drug and It is not “his drug” he is only trying to help if you don’t think it works for you than simply dont try it. No need to bash the guy.
The title of his post says “a drug that can help us a lot.” Pointing out the incorrectness of his headline is important, especially when he is irresponsibly using his credentials as a physician to buttress his claim. If he was only saying “here’s a side effect from my prescription drug that helped me” nobody would have a problem - but that’s not what the title says. And refuting his claims does not amount to bashing him, so I don’t think there is a need to act so protective of him.
I bashed him because i have been taking drugs for 8 years and these drugs fucks you very hard.
Drugs is just a temporary solution, We should cut at the very roots of this problem